Inference from multinomial data based on a MLE-dominance criterion

Alessio Benavoli, Cassio P. De Campos

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

3 Citations (Scopus)

Abstract

We consider the problem of inference from multinomial data with chances θ, subject to the a-priori information that the true parameter vector θbelongs to a known convex polytope Θ . The proposed estimator has the parametrized structure of the conditional-mean estimator with a prior Dirichlet distribution, whose parameters (s,t) are suitably designed via a dominance criterion so as to guarantee, for any θ ε Θ, an improvement of the Mean Squared Error over the Maximum Likelihood Estimator (MLE). The solution of this MLE-dominance problem allows us to give a different interpretation of: (1) the several Bayesian estimators proposed in the literature for the problem of inference from multinomial data; (2) the Imprecise Dirichlet Model (IDM) developed by Walley [13].

Original languageEnglish
Title of host publicationSymbolic and Quantitative Approaches to Reasoning with Uncertainty - 10th European Conference, ECSQARU 2009, Proceedings
EditorsClaudio Sossai, Gaetano Chemello
Place of PublicationBerlin
PublisherSpringer
Pages22-33
Number of pages12
ISBN (Electronic)978-3-642-02906-6
ISBN (Print)3642029051, 978-3-642-02905-9
DOIs
Publication statusPublished - 28 Aug 2009
Externally publishedYes
Event10th European Conference on Symbolic and Quantitative Approaches to Reasoning with Uncertainty, ECSQARU 2009 - Verona, Italy
Duration: 1 Jul 20093 Jul 2009

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume5590 LNAI
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Conference

Conference10th European Conference on Symbolic and Quantitative Approaches to Reasoning with Uncertainty, ECSQARU 2009
CountryItaly
CityVerona
Period1/07/093/07/09

Fingerprint Dive into the research topics of 'Inference from multinomial data based on a MLE-dominance criterion'. Together they form a unique fingerprint.

  • Cite this

    Benavoli, A., & De Campos, C. P. (2009). Inference from multinomial data based on a MLE-dominance criterion. In C. Sossai, & G. Chemello (Eds.), Symbolic and Quantitative Approaches to Reasoning with Uncertainty - 10th European Conference, ECSQARU 2009, Proceedings (pp. 22-33). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 5590 LNAI). Berlin: Springer. https://doi.org/10.1007/978-3-642-02906-6_4